MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 36IN 2-0 S/A CP-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 36IN 2-0 S/A CP-1; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VCP472H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported a patient underwent an unknown procedure on an unknown date in 2022 and suture was used.During tying, the needle came loose from the suture.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: h6 component code: g07002 product not returned.Additional information provided: was surgery delayed due to the reported event? unknown; was procedure successfully completed? unknown; were fragments generated? unknown; if yes, were they removed easily without additional intervention? unknown; patient status/ outcome / consequences; was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: unknown; is the patient part of a clinical study unknown; (b)(4).Device property of none; device in possession of none; (b)(4) ; device property of none; device in possession of none.Additional information has been requested however not received.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.Could you please provide the lot number? please perform and document the follow up attempt for product return.Note: events reported on: 2210968-2023-00276.This is a combination product, and the event has been reviewed for both the suture and the triclosan.Trade name - irgacare®.Active ingredient(s) ¿ triclosan.Dosage form ¿ suture/solid/parenteral.Strength ¿ 275 g/m vicryl ce.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 1/31/2023.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Investigational summary: the product was returned to ethicon for evaluation.Visual inspection was conducted on the returned device.Upon visual analysis of the product, it was observed one paper lid, one empty winding former and one detached needle that pertain to product code vcp472h.The suture was not returned for analysis.The needle hole and swage area were noted with marks that appear to be caused by a surgical instrument.The barrel hole was examined under 20x magnification, and no suture remnant could be observed.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.No further investigation will be conducted on this complaint due to external cause.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
VCL+ VIO 36IN 2-0 S/A CP-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key16139077
Report Number2210968-2023-00277
Device Sequence Number20462235
Product Code GAM
UDI-Device Identifier10705031053533
UDI-Public10705031053533
Combination Product (Y/N)Y
Initial Reporter CountryTW
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVCP472H
Device Catalogue NumberVCP472H
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/26/2022
Supplement Date Received by Manufacturer01/17/2023
Initial Report FDA Received Date01/11/2023
Supplement Report FDA Received Date01/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown